MAUDE Adverse Event Report: COVIDIEN DOBBHOFF 12FR;43IN W/ STYLECN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN DOBBHOFF 12FR;43IN W/ STYLECN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 711253CN
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the blue tip stylet snapped off of the 12 fr dobbhoff feeding tube.No patient injury was reported.
 
Additional Manufacturer Narrative
The device history record (dhr) review of the reported lot number shows evidence that the product was released according to all established procedures and qa documentation.One sample was received for evaluation.Visual and functional inspection was performed and found the blue tip stylet snapped off the 12 fr dobbhoff feeding tube.A root cause could not be found or determined relating to the manufacturing or production process.No corrective action is being taken since the failure could not be confirmed related to manufacturing/production process.However, further analysis was requested from the supplier.Per the supplier, the hub assembly with stylet undergoes two tests during manufacturing.A functional test and a visual test.In the functional part of the test, 2lbs of tension is applied.The tube assembly, stylet bell and stylet tip are all tested.If the tensile strength does not meet specification, or if the force of the stiletto bell is less than specified or if the stylet tip separates from the stylet, the device fails.During the visual test, the stylet point is analyzed for the presence of burrs or sharp points and the stylet tip is checked for incorrect, incomplete, missing, damage or improper shapes and will fail if any of these are found.Due to this notification, the aql was raised from reduced to rigorous.This complaint will be used for tracking and trending purposes.

Brand Name
DOBBHOFF 12FR;43IN W/ STYLECN
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN
15 hampshire street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12356977
Report Number1282497-2021-10567
Device Sequence Number3726392
Product Code KNT
UDI-Device Identifier10884521146136
UDI-Public10884521146136
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number711253CN
Device Catalogue Number711253CN
Device Lot Number201040407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown